Review: could Novolog cause Muscle cramps?
Summary: Muscle cramps is reported only by a few people who take Novolog.
We study 12,212 people who have side effects while taking Novolog from FDA and social media. Among them, 2 have Muscle cramps. Find out below who they are, when they have Muscle cramps and more.
You are not alone: join a mobile support group for people who take Novolog and have Muscle cramps >>>
Novolog has active ingredients of insulin aspart recombinant. It is often used in type 1 diabetes. (latest outcomes from 12,331 Novolog users)
Muscle cramps (painful sensations caused by muscle contraction) has been reported by people with osteoporosis, high blood cholesterol, high blood pressure, pain, depression. (latest reports from 10,826 Muscle cramps patients)
On Feb, 6, 2015: 12,211 people reported to have side effects when taking Novolog. Among them, 4 people (0.03%) have Muscle Cramps.
Time on Novolog when people have Muscle cramps * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Muscle cramps||0.00%||33.33%||0.00%||0.00%||0.00%||0.00%||66.67% |
Gender of people who have Muscle cramps when taking Novolog * :
|Muscle cramps||0.00%||100.00% |
Age of people who have Muscle cramps when taking Novolog * :
|Muscle cramps||0.00%||0.00%||0.00%||0.00%||50.00%||0.00%||50.00%||0.00% |
Severity of Muscle cramps when taking Novolog ** :
|least||moderate||severe||most severe |
|Muscle cramps||0.00%||33.33%||33.33%||33.33% |
How people recovered from Muscle cramps ** :
|while on the drug||after off the drug||not yet |
|Muscle cramps||0.00%||0.00%||100.00% |
Top conditions involved for these people * :
- Diabetes mellitus insulin-dependent (3 people, 75.00%)
- Dermatitis allergic (1 people, 25.00%)
- Hyperacidity (1 people, 25.00%)
- Pain management (1 people, 25.00%)
- Allergic bronchitis (1 people, 25.00%)
Top co-used drugs for these people * :
- Tricor (2 people, 50.00%)
- Fluocinolone acetonide (1 people, 25.00%)
- Ranitidine hydrochloride (1 people, 25.00%)
- Albuterol sulfate (1 people, 25.00%)
- Darvocet a500 (1 people, 25.00%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of novolog and muscle cramps on
Do you have Muscle Cramps while taking Novolog?
You are not alone! Join a mobile support group:
- support group for people who take Novolog and have Muscle Cramps
- support group for people who take Novolog
- support group for people who have Muscle Cramps
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Novolog, Muscle cramps
You may be interested at these reviews (Write a review):
- Thrush while on prograf
I am a health provider at an emergency room and had a patient come in because of a food bolus and when i examined his oral/pharynx I noticed he had thrush. Patient stated it has been their for a while. Patient also stated he has been having progressive difficulty in swallowing. Pt is a kidney transplant patient and has been worked up for other causes of his thrush (including HIV, as per patient results neg) and everything came back negative. I can only conclude that maybe the prograf which is a immunosupressent can possible be the cause
- Had nms in 2005, will trileptal increase chance of recurrence?
In 2005 I had NMS, which was not detected by my drs for 4 months. I'd been on Lexapro & Seroquel for 2 yrs, but was weaned from Lexapro & placed on Lamictal 3/05. Began getting low-grade fevers, which I was told were not caused by the Lamictal. I quit taking it anyway, fevers (along with uncontrollable shivering) continued & got higher. By 5/05 my temps were reaching 105 deg F. Husband said I became combative, refused to go to hospital. Early June/05 he came home to find me wrapped in blankets, with a temp over 105 F. He tried to place me in a tub of cold water, said I was rigid & screamed when he tried to move me. I was in the tub, speaking "in tongues" (his description, I have no memory of this). He called 911, took me to hospital. I woke, no idea where I was or why. After a lumbar puncture & 2 days in ICU I went home. The fevers continued...2 weeks later he came home to find me wrapped in sheets, towels, blankets, with the heat on full (it was in the 90's outside) he called ambulance again. I awoke to find myself under an ice blanket with nurses pushing large vials of dantrolene into both arms, several liters. Another LP, a stint in ICU...this time they told me it was NMS. The dr who dxd me said he was surprised I was alive, & not a vegetable, as my temp had peaked at 109 deg F. I suffered brain damage; short-term memory loss, brain can't control my body temp, my blood pressure went up. An arteriogram showed completely healthy heart & arteries, no plaque at all. I lost all body fat as well as some muscle mass. The fevers continued even after stopping the Seroquel. I visited my PCP for a checkup in 9/05, temp was normal. I started shuddering, my temp went up a full degree every 5 minutes. PCP admitted me to ER, my heart rate was over 272 B/M; they stopped my heart 3 times to "reset" it, which didn't work. I spent 3 days in hospital. Several months later my P doc tried me on Lamictal alone; I got Stevens-Johnson syndrome. I stopped the drug as soon as the signs appeared. I've been untreated, except for Neurontin & Primidone, until my manic episodes became unlivable. 3 weeks ago I went 8 days with no sleep, became psychotic. My P doc gave me Trileptal, which has evened my moods, but I've been getting low-grade fevers (highest was 103.6). Would having had NMS in the past make me more prone to falling to it again with the Trileptal? It's the only new med I've taken in over a year.
- Allopurinol and muscle cramps
Approximately 5 years ago I developed gout and my physician prescribed allopurinol. After a period of time I began to have muscle spasms in the calves of my legs at night. My doctor gave me a prescription for restless leg syndrome, which helped for a short time. I was then given a different prescription when that one no longer helped, and finally a third prescription, which did not work either. The cramps continued to grow more severe and more frequent. I was also having extremely severe cramps in my left hand, to the point that I could not straighten my fingers for several excruciating minutes. Although the cramps in my calves had lessened significantly, my toes were starting to cramp severely.
I stopped taking allopurinol about a month ago, and since then I realized that my hands and toes were cramping less and less, and now it is almost completely gone. I inadvertently stopped the allopurinol and I lost the bottle of pills and didn't realize it until I went to refill my pill box that holds a month's supply divided into daily doses. I searched on the internet and found that muscle problems are not uncommon for some people taking allopurinol.
More reviews for: Novolog, Muscle cramps
Comments from related studies:
From this study (2 days ago):
brain zapping, dizziness, nausea and vomiting and confusion still happens intermittantly.
From this study (2 weeks ago):
Twitching turning into painful and incapacitating cramps start at ankle and works it way up to the thigh. Can't sleep and can't move until it passes.
From this study (2 weeks ago):
I have had a persistent Itching Rash since taking Lantus Solostar. I've used all sorts of treatments for eczema etc. until my Mother looked online and found a very short mention of this occurring in other Lantus Solostar users. The rash is extremely uncomfortable and I am considering stopping use of this medicine due to being tired of it's consequences.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.